MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENDOPATH; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ENDOPATH; STAPLE, IMPLANTABLE
Catalog Number ATS45
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/26/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an unspecified surgical procedure, the locking of the device went well but there were no staples upon squeezing the trigger.The device was blocked.There was also no success with another magazine.A new stapler had to be opened and the ablation was successful.However, due to the crushing areas, a coecum wedge resection instead of a simple appendectomy had to be performed on the patient.There was no patient consequence nor surgical delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4) date sent: 5/12/2026 d4: batch #395d05.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: the event description states ¿due to the areas damaged by clamping, it ultimately became necessary to perform a cecal wedge resection on the patient instead of a simple appendectomy¿ did this change in procedure occur due to the alleged deficiency of the device or due to patient factors? when the devcie jammed/stopped working, was there a cut line? investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the ats45 device was received with the firing mechanism damaged and with a tr45w reload loaded in the device.The reload was received partially fired 1/4 and with the reload lockout spring damaged.The reload was removed with difficulty and when it was removed, the knife remained advanced between the jaws.No functional test could be performed due to the condition of the device.The device was disassembled to verify the condition of the internal components and the firing trigger teeth were found broken.The event reported was confirmed and it is related to improper use of the device.The damage to the reload lockout spring is consistent with damage observed when the firing cycle is started, interrupted, released, and restarted.When firing the device make sure that the firing stroke is completed.Do not partially fire the device.Fire the device by squeezing the firing trigger completely until it rests on the closing trigger.Once the firing cycle has been initiated, it must be completed.If the re-initiation of firing is resumed, the device will lockout.Firing through the lockout mechanism will break the device.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number of 765d08 / 09ats45 , and no non-conformances were identified.A manufacturing record evaluation was performed for the finished device batch number 395d05, and no non-conformances related to the reported complaint condition were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
ENDOPATH
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 00969
*   00969
3035526892
MDR Report Key25149713
Report Number3005075853-2026-03559
Device Sequence Number21518872
Product Code GDW
UDI-Device Identifier10705036001072
UDI-Public(01)10705036001072(17)300831(10)765D08
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberATS45
Device Lot Number765D08
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2026
Initial Report FDA Received Date05/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown